Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 16, 2016Jones County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 16, 2016, 2:15 PM EDT for Jones County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2016, 2:15 PM EDT (18:15 UTC)
Expired
Aug 16, 2016, 3:00 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA

County Jones County, GA

The radar

The Robins AFB radar (KJGX), 53 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1604 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

073 
WWUS82 KFFC 161815
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT TUE AUG 16 2016
 
GAZ071-072-082-161900-
JONES GA-MONROE GA-BIBB GA-
215 PM EDT TUE AUG 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JONES...EASTERN MONROE
AND NORTHWESTERN BIBB COUNTIES UNTIL 300 PM EDT...

AT 214 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOLINGBROKE...MOVING
NORTH AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JULIETTE...WAYSIDE...JARRELL PLANTATION...ARKWRIGHT...BOLINGBROKE...
PLANT SCHERER AND DAMES FERRY.

LAT...LON 3292 8384 3312 8389 3315 8370 3307 8358
      3289 8371
TIME...MOT...LOC 1814Z 194DEG 8KT 3297 8376 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 16, 1:35 PM EDT, 40 minutes earlier.

Area forecast discussion, Aug 16, 1:35 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
135 PM EDT TUE AUG 16 2016

.PREV DISCUSSION... /issued 1008 AM EDT TUE AUG 16 2016/

UPDATE...Current forecast in great shape grid wise with highest
chances looking to be over the NW corner. Also of note there is a
cooler pool at 500 mb although still struggling to get to -7C.
Could see some slightly more robust activity there but overall
should remain on the strong side.

Deese

PREV DISCUSSION... /issued 742 AM EDT TUE AUG 16 2016/

PREV DISCUSSION... /Issued 500 AM EDT TUE AUG 16 2016/

SHORT TERM /Today through Wednesday/...
Pattern through short term period shifting slightly west and
deamplifying in model guidance. Upper Bermuda high has been nearly
stationary last several days causing upper trough over MS valley to
also remain stationary. As upper high shifts west and flattens...
trough and corresponding moisture axis slides/rotates south on top
of ridge and will likely affect at least north GA with more coverage
of deep convection Wednesday. In the meantime...Today should be
similar to last two days with perhaps a little higher coverage of
TSRA...20 to 30 percent. As moisture axis slides into north GA and
ridge breaks down Wednesday...TSRA coverage should go up to 40-60
percent.

Model guidance indicate SBCAPE could be quite high both today and
especially Wednesday afternoon with values of 1500-2500 J/kg this
afternoon and 2000-3000 J/kg Wed. Vertical wind shear may be
slightly stronger today vs Wed...but while storms on Wed may be less
organized...there could be a greater threat for heavy rain and flash
flooding. PW values should not be near record or even 98-99
percentile values but will approach 2.0 inches Wed which should be
at least 95 percentile. Will need to monitor potential for flash
flooding Wed.

SNELSON

LONG TERM /Wednesday Night through Monday/...
Deep moisture returns through the end of the week with increased
rain chances through the weekend. The two main atmospheric
features are the moisture plumb extending north to south across
the MS river valley and the Bermuda ridge that stays parked over
the region through the end of the week. This ridge is doing a
great job of keeping the main axis of moisture north and west of
our area through Wed Night...but the ridge weakens as we move
through the extended. This ridge eventually allows the deeper
moisture to move into our area Thu/Fri and will see increased
chances of rain through the weekend. Have continued with increased
pops Thu through Sun...especially across North GA. Instabilities
are not that significant through the extended so not expecting
much in the way of severe weather. PWs do increase significantly
so any storm that develops Thu through Mon will have the potential
to produce periods of heavy rain. Will need to watch out for the
potential for flooding as we get closer to the weekend.

Temps will remain a bit warm through the middle of the week then
subside a bit by the end of the work week and into the weekend as
rain chances increase.

01

&&

.AVIATION...
18Z UPDATE...
Activity has been much more prevalent in and around the terminals
this afternoon with an earlier start over previous days as well.
Have already inserted TEMPO for all groups from 18Z to 22Z but
will need to evaluate later for possible extension in time.
Otherwise..kept FEW010 in there for tonight but much will be
dependent on which terminals get precip this afternoon as those
with TSRA could get BKN cigs tonight. Additional storms on Wed
require Prob30 for ATL with the 18Z issuance.

//ATL CONFIDENCE...18Z UPDATE...
Medium confidence on coverage of TSRA
High on all other elements

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          94  73  93  74 /  20  20  50  30
Atlanta         92  74  92  75 /  30  30  50  40
Blairsville     86  67  86  68 /  40  30  60  50
Cartersville    92  72  92  72 /  30  30  50  40
Columbus        94  75  94  75 /  30  30  40  30
Gainesville     90  73  90  74 /  30  30  50  40
Macon           94  73  94  74 /  30  20  40  20
Rome            93  72  92  73 /  30  30  60  40
Peachtree City  92  71  92  72 /  30  20  50  40
Vidalia         94  73  94  75 /  20  20  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....31
AVIATION...Deese
Hazardous weather outlook, Aug 16, 5:55 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 AM EDT TUE AUG 16 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
555 AM EDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THROUGH THIS EVENING.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR
STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE
STATE WEDNESDAY NIGHT. SOME OF THE STORMS WILL PRODUCE GUSTY
WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED
THAT COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS THURSDAY
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 16, 1:11 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT TUE AUG 16 2016

GAZ046-055-057-161800-
HENRY GA-CLAYTON GA-ROCKDALE GA-
111 PM EDT TUE AUG 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR HENRY...EASTERN CLAYTON AND
SOUTHWESTERN ROCKDALE COUNTIES UNTIL 200 PM EDT...

AT 110 PM EDT...A STRONG THUNDERSTORM WAS AROUND STOCKBRIDGE AND
MCDONOUGH. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCDONOUGH...JONESBORO...STOCKBRIDGE...FOREST PARK...HAMPTON...
MORROW...LOVEJOY...LOCUST GROVE...LAKE CITY...ATLANTA MOTOR
SPEEDWAY...EAGLES LANDING...BONANZA...HIDDEN VALLEY PARK...
FLIPPEN...RICHARDSON PARK...BLACKSVILLE...REX...KELLEYTOWN...LAKE
SPIVEY AND ELLENWOOD.

LAT...LON 3364 8432 3363 8424 3363 8412 3362 8411
      3362 8405 3335 8411 3338 8438
TIME...MOT...LOC 1710Z 192DEG 3KT 3347 8423
Special weather statement, Aug 16, 1:14 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 PM EDT TUE AUG 16 2016

GAZ034-047-161800-
GWINNETT GA-WALTON GA-
114 PM EDT TUE AUG 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT AND
NORTHWESTERN WALTON COUNTIES UNTIL 200 PM EDT...

AT 114 PM EDT...A STRONG THUNDERSTORM WAS NEAR SNELLVILLE. THIS
STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...SNELLVILLE...LOGANVILLE...GRAYSON...ROSEBUD AND
WINDSOR.

LAT...LON 3387 8382 3377 8394 3377 8396 3379 8398
      3378 8400 3379 8407 3394 8412 3395 8396
TIME...MOT...LOC 1714Z 192DEG 2KT 3383 8399
Special weather statement, Aug 16, 2:07 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT TUE AUG 16 2016

GAZ033-044-045-161845-
DEKALB GA-NORTH FULTON GA-SOUTH FULTON GA-
207 PM EDT TUE AUG 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEKALB...NORTH FULTON AND
NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 245 PM EDT...

AT 204 PM EDT...A STRONG THUNDERSTORM WAS OVER ATLANTA. THIS STORM
WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DECATUR...EAST POINT...HAPEVILLE...MIDTOWN...DRUID
HILLS...GRANT PARK-ZOO ATLANTA...NORTH DRUID HILLS...NORTH
DECATUR...NORTH ATLANTA...TURNER FIELD...LAKEWOOD PARK...SWEET
AUBURN...EAST LAKE...LA VISTA...ATLANTIC STATION...KIRKWOOD...WEST
END...CASCADE HEIGHTS AND LITTLE FIVE POINTS.

LAT...LON 3383 8447 3385 8437 3378 8428 3366 8437
      3368 8448 3381 8450
TIME...MOT...LOC 1804Z 192DEG 2KT 3374 8441
Special weather statement, Aug 16, 2:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT TUE AUG 16 2016

GAZ071-072-082-161900-
JONES GA-MONROE GA-BIBB GA-
215 PM EDT TUE AUG 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JONES...EASTERN MONROE
AND NORTHWESTERN BIBB COUNTIES UNTIL 300 PM EDT...

AT 214 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOLINGBROKE...MOVING
NORTH AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JULIETTE...WAYSIDE...JARRELL PLANTATION...ARKWRIGHT...BOLINGBROKE...
PLANT SCHERER AND DAMES FERRY.

LAT...LON 3292 8384 3312 8389 3315 8370 3307 8358
      3289 8371
TIME...MOT...LOC 1814Z 194DEG 8KT 3297 8376

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 1:11 PM EDTSpecial Weather StatementFFCHenry49 min
Aug 16, 1:14 PM EDTSpecial Weather StatementFFCGwinnett46 min
Aug 16, 2:07 PM EDTSpecial Weather StatementFFCFulton38 min
Aug 16, 2:18 PM EDTSpecial Weather StatementFFCRockdale42 min
Aug 16, 2:38 PM EDTSpecial Weather StatementFFCGwinnett37 min
Aug 16, 2:40 PM EDTSpecial Weather StatementFFCFayette50 min
Aug 16, 2:50 PM EDTSpecial Weather StatementFFCPike, Spalding40 min
Aug 16, 3:05 PM EDTSpecial Weather StatementFFCForsyth40 min
Aug 16, 3:08 PM EDTSpecial Weather StatementFFCNewton, Rockdale37 min
Aug 16, 3:11 PM EDTSpecial Weather StatementFFCFayette49 min
Aug 16, 3:26 PM EDTSpecial Weather StatementFFCBarrow49 min
Aug 16, 3:46 PM EDTSpecial Weather StatementFFCMeriwether44 min
Aug 16, 3:49 PM EDTSpecial Weather StatementFFCNewton, Rockdale41 min
Aug 16, 4:09 PM EDTSpecial Weather StatementFFCBarrow, Hall, Walton51 min
Aug 16, 4:25 PM EDTSpecial Weather StatementFFCMeriwether50 min
Aug 16, 4:27 PM EDTSpecial Weather StatementFFCWalton48 min
Aug 16, 4:30 PM EDTSpecial Weather StatementFFCTalbot45 min
Aug 16, 4:55 PM EDTSpecial Weather StatementFFCHall, Jackson50 min
Aug 16, 4:57 PM EDTSpecial Weather StatementFFCMorgan48 min
Aug 16, 5:19 PM EDTSpecial Weather StatementFFCTroup41 min
Aug 16, 6:00 PM EDTSpecial Weather StatementFFCTowns45 min
Aug 16, 7:22 PM EDTSpecial Weather StatementFFCFloyd38 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.